Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The variation of singular cycles in an algebraic family of morphisms


Author: Joel Roberts
Journal: Trans. Amer. Math. Soc. 168 (1972), 153-164
MSC: Primary 14E15
DOI: https://doi.org/10.1090/S0002-9947-1972-0306199-7
MathSciNet review: 0306199
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: (1) Let $g:{V^r} \to {W^m}(m \geqq r)$ be a morphism of nonsingular varieties over an algebraically closed field. Under certain conditions, one can define a cycle ${S_i}$ on $V$ with $\operatorname {Supp} ({S_i}) = \{ x|{\dim _{k(x)}}(\Omega _{X/Y}^1)(x) \geqq i\}$. The multiplicity of a component of ${S_i}$ can be computed directly from local equations for $g$. If ${V^r} \subset {P^n}$, and if $g:V \to {P^m}$ is induced by projection from a suitable linear subspace of ${P^n}$, then ${S_1}$ is ${c_{m - r + 1}}(N \otimes \mathcal {O}( - 1))$, up to rational equivalence, where $N$ is the normal bundle of $V$ in ${P^n}$. (2) Let $f:X \to S$ be a smooth projective morphism of noetherian schemes, where $S$ is connected, and the fibres of $f$ are absolutely irreducible $r$-dimensional varieties. For a geometric point $\eta :\operatorname {Spec} (k) \to S$, and a locally free sheaf $E$ on $X$, let ${X_\eta }$ be the corresponding geometric fibre, and ${E_\eta }$ the sheaf induced on ${X_\eta }$. If ${E_1}, \ldots ,{E_m}$ are locally free sheaves on $X$, and if ${i_1} + \cdots + {i_m} = r$, then the degree of the zero-cycle ${c_{{i_1}}}({E_{1\eta }}) \cdots {c_{{i_m}}}({E_{m\eta }})$ is independent of the choice of $\eta$. (3) The results of (1) and (2) are used to study the behavior under specialization of a closed subvariety $V’ \subset {P^{2r - 1}}$ which is the image under generic projection of a nonsingular ${V^r} \subset {P^n}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14E15

Retrieve articles in all journals with MSC: 14E15


Additional Information

Keywords: Projective algebraic variety, generic projection, pinch point, rational equivalence ring, Chern class, locally free sheaf, Fitting ideal, singular cycle, noetherian scheme, smooth projective morphism, geometric fibre, specialization
Article copyright: © Copyright 1972 American Mathematical Society